|Post Nasal Drip
May 9, 2000
Is there any reason one would experience post nasal drip or a stuffy head after being HIV+? I have been poz for over a year now and have this constant flow of mucous in the back of my throat! Also feel like my head is stuffed up. What causes this. My numbers are ok so not on any meds for now. Had a sinusitis scan and that was negative too.
Thanks for your help Ron
| Response from Dr. Henry
It has been my impression that chronic allergic rhinitis and low grade infectious sinusitis are more common and difficult to clear in HIV+ persons. If the mucous is generally clear to light yellow it is more likely allergic and use of nasal steroid inhaler and/or drug like Allegra (non-sedating antihistamine) might be worth trying (as well as looking for triggering substances-dust, animal hair, etc). If the drainage is thicker with more color then an infection is more likely (bacterial, sometimes fungal) and target use of an antimicrobial agent on a trial basis might be worth doing. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Post Nasal Drip And Dry Cough Signs Of HIV?
- What Is The Risk Of Getting HIV From Piercing?
- Does White Discharge Mean I Have AIDS?
- Anal Warts After Sex With Sex Worker Worried I Have HIV
- Burning Penis After Sucking Penis Worried I Have HIV
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.